|| Checking for direct PDF access through Ovid
Late complications after pharmacological stress echocardiography are infrequent but potentially dreadful events. We report the case of a 80-year-old woman admitted to hospital for rest chest pain with trivial troponin increase, normal left ventricular function and no significant ECG changes. A dobutamine stress echocardiography was performed for diagnostic purpose, with a negative result. About 30 min after the end of dobutamine infusion, she developed ST-segment elevation in inferior leads associated with chest pain and left ventricular dyssynergy, promptly resolved by sublingual nitrates. Subsequently, angiography documented the absence of significant coronary stenoses. The following clinical course was uneventful. Transient myocardial ischemia was likely due to dobutamine-induced coronary spasm. The case emphasizes the utility of routine, long-lasting monitoring of patients after stress echocardiography, even if negative, to counteract possible late life-threatening complications.